Thunderstorm Wind, Copiah
- When
- July 19, 12:50 PM CST
- Where
- Copiah County, 4 mi N of Crystal Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.033, -90.367
Several trees were blown down on Rhymes Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 19, 9:05 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT WED JUL 19 2006
.DISCUSSION...HAVE ISSUED AN UPDATE...MAINLY TO ENHANCE THE SVR TS
RISK FOR TODAY AND TO MAKE A FEW OTHER TWEAKS. OVERALL...IT WILL BE
ANOTHER HOT ONE WITH 97-101 FOR MAX TEMPS. MOISTURE WILL BE SLIGHTLY
HIGHER TODAY AND AS A RESULT THE HEAT INDICES WILL BE HIGHER
(103-108) AREAWIDE. DUE TO THIS...A HEAT ADV WILL REMAIN IN EFFECT.
I WILL TAKE A LOOK AT SOME NEW DATA TO SEE IF MOISTURE WILL BE AS
HIGH ON THU AND IF IT IS...WILL EXTEND THE HEAT ADV ANOTHER DAY.
WILL ISSUE AN UPDATED NPW BETWEEN 11AM AND NOON.
AS FOR THE SVR RISK TODAY...12Z SOUNDING ANALYSIS SUGGESTS A MORE
FAVORABLE ATMOSPHERE THAN YESTERDAY. LAPSE RATES WILL ONCE AGAIN
REMAIN VERY STEEP WITH NEARLY 30 VERTICAL TOTALS. SBCAPE WILL BE
HIGHER TODAY WITH 3000-3400 J/KG ACROSS THE CWA. OUR SOUNDING HAD
850MB DEWPTS AT NEARLY 17C THIS IS SIGNIFICANTLY HIGH AND VERY
SUPPORTIVE OF CONVECTION. THIS HIGH MOISTURE OFF THE SFC WILL LIKELY
REMAIN ALONG AND JUST S OF THE I-20 CORRIDOR MAKING THESE AREAS MORE
FAVORABLE FOR CONV AND THUS SVR STORMS. WE ALSO HAVE FAIRLY STRONG
FLOW IN THE MID LEVELS (20-24KTS) WHICH WILL BE MORE THAN ENOUGH TO
GENERATE ROTATING UPDRAFTS WHICH WILL HELP ORGANIZE STORMS INTO
MULTICELL CLUSTERS. THESE ROTATING UPDRAFTS WILL ALSO LEAD TO
INCREASED HAIL PRODUCTION...LIKE YESTERDAY. AS THE HAIL MELTS...WE
WILL ALSO GENERATE STRONG WINDS AND GUSTS. THIS IS ALSO REFLECTED IN
THE DCAPE THE MODIFIED SOUNDING HAS WHICH IS AROUND 1500 J/KG. THIS
NUMBER IS QUITE SIGNIFICANT...ESPECIALLY WHEN OBSERVED WITH
CONVECTION. THIS COULD RESULT IN MORE INTENSE DOWNBURSTS WITH THE
POTENTIAL FOR 60-75 MPH WINDS.
DUE TO ALL THIS...I HAVE INCREASED THE RISK/WORDING IN THE HWO AND
PROB HAZ GRIDS. DONT BE SURPRISED TO SEE SPC INCREASE TO SLIGHT
RISK TODAY AND IF THINGS CAN DEVELOP LIKE THE POTENTIAL SHOWS...WE
MAY ACTUALLY GET A SVR TS WATCH BOX THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 73 98 72 / 33 12 8 8
MERIDIAN 100 73 98 70 / 27 5 11 9
VICKSBURG 99 73 99 73 / 37 20 8 8
HATTIESBURG 97 73 98 72 / 42 18 21 12
NATCHEZ 96 75 97 72 / 58 29 19 13
GREENVILLE 100 74 99 75 / 20 11 6 5
GREENWOOD 100 73 99 74 / 15 8 6 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-ARZ075.
&&
CMEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 901 AM CDT WED JUL 19 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201401- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 901 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY WITH A BIT MORE COVERAGE THAN YESTERDAY. THIS WILL RESULT IN SCATTERED SEVERE STORMS GENERALLY SOUTH AND WEST OF A LINE FROM VICKSBURG TO RALEIGH TO COLLINS. ELSEWHERE...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN RISK FROM THESE STORMS WILL BE DEADLY LIGHTING...SMALL HAIL AND DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH. MOST OF THE ACTIVITY WILL OCCUR BETWEEN 1 AND 8 PM WITH THE STORMS GENERALLY MOVING TO THE SOUTHWEST. THE MAIN CULPRIT IN THIS INCREASED SEVERE ACTIVITY WILL BE THE COMBINATION OF VERY HOT SURFACE CONDITIONS...INCREASING LOW LEVEL MOISTURE AND COOLER TEMPERATURES ALOFT. THIS IS LEADING TO STEEP LAPSE RATES AND HIGH LEVELS OF INSTABILITY. THE DISTURBANCE THAT WILL HELP TRIGGER THE AFTERNOON STORMS WILL BE QUITE POTENT FOR THIS TIME OF YEAR AND WILL BRING WITH IT FASTER WINDS ALOFT WHICH WILL HELP ORGANIZE THE STORMS AND ALLOW THEM TO BECOME STRONGER THAN USUAL. ...SEASONAL THREATS... EXPECT HEAT INDEX VALUES TO RANGE FROM 103 TO 108 DEGREES TODAY ACROSS THE ENTIRE ARKLAMISS REGION. DUE TO THIS...A HEAT ADVISORY HAS BEEN ISSUED FOR WEDNESDAY. A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY CAN BEGIN TO SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS. PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... THE HOT CONDITIONS WILL PERSIST THROUGH FRIDAY WITH THE AREA REACHING 96 TO 100 DEGREES EACH DAY. PLENTY OF HEAT COMBINED WITH THE RELATIVE HUMIDITIES WILL LEAD TO HEAT INDEX VALUES FROM 100 TO 107. IF THESE CONDITIONS HOLD...HEAT ADVISORIES WILL LIKELY BE EXTENDED FOR SOME LOCATIONS UNTIL THE WEEKEND. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... A MOIST UNSTABLE AIRMASS WILL BE IN PLACE SATURDAY AS A FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE PLOW SOUTH EASTWARD INTO THE REGION SETTING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS WILL BE ON THE STRONG TO SEVERE SIDE DEPENDING ON THE EXACT TIMING AND POSITION OF THE FRONT. THE FRONT SHOULD SETTLE NEAR THE GULF COAST BY EARLY NEXT WEEK. CHECK LATER FORECASTS FOR ADDITIONAL INFORMATION ON THE SEVERE POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED FOR TODAY OR AT SOME POINT ON SATURDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 W FLORENCE 32.15N 90.16W
07/18/2006 RANKIN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.
0545 PM HAIL 2 W FLORENCE 32.15N 90.16W
07/18/2006 E0.75 INCH RANKIN MS EMERGENCY MNGR
0545 PM HAIL 4 NE FLORENCE 32.20N 90.08W
07/18/2006 M1.00 INCH RANKIN MS NWS EMPLOYEE
0620 PM TSTM WND DMG 3 N COLLINS 31.68N 89.56W
07/18/2006 COVINGTON MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN.
0640 PM TSTM WND DMG OMA 31.73N 90.14W
07/18/2006 LAWRENCE MS EMERGENCY MNGR
ACOUPLE OF TREES WERE BLOWN DOWN.
0650 PM TSTM WND DMG 4 E CRYSTAL SPRINGS 31.99N 90.29W
07/18/2006 COPIAH MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN
&&
BUTCHPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM LIGHTNING 4 WSW RAYMOND 32.24N 90.49W
07/18/2006 HINDS MS EMERGENCY MNGR
LIGHTNING STRUCK A CHURCH AND CAUGHT IT ON FIRE. CHURCH
IS LOCATED AT THE INTERSECTION OF DUPREE ROAD AND OLD
PORT GIBSON ROAD.
0150 PM HAIL 4 WSW RAYMOND 32.24N 90.49W
07/18/2006 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL ESTIMATED AT INTERSECTION OF DUPREE ROAD
AND OLD PORT GIBSON ROAD 4 MILES WEST SOUTHWEST OF
RAYMOND, MS.
0210 PM HAIL 2 W PRESTON 32.88N 88.86W
07/18/2006 E0.75 INCH KEMPER MS EMERGENCY MNGR
ESTIMATED DIME TO PENNY SIZED HAIL 2 MILES WEST OF
PRESTON, MS.
0540 PM HAIL 5 ENE BOGUE CHITTO 31.46N 90.37W
07/18/2006 E1.75 INCH LINCOLN MS EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED BY BROOKHAVEN CD IN THE
ENTERPRISE COMMUNITY.
0540 PM TSTM WND DMG 4 ENE BOGUE CHITTO 31.45N 90.39W
07/18/2006 LINCOLN MS EMERGENCY MNGR
TREES DOWN ON POWER LINES AND BLOCKING A FEW ROADS JUST
OUTSIDE OF BOGUE CHITTO.
0545 PM TSTM WND DMG 2 W FLORENCE 32.15N 90.16W
07/18/2006 RANKIN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.
0545 PM HAIL 2 W FLORENCE 32.15N 90.16W
07/18/2006 E0.75 INCH RANKIN MS EMERGENCY MNGR
0545 PM HAIL 4 NE FLORENCE 32.20N 90.08W
07/18/2006 M1.00 INCH RANKIN MS NWS EMPLOYEE
0613 PM HAIL 5 ENE BROOKHAVEN 31.61N 90.37W
07/18/2006 E0.88 INCH LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL ON NOLAH
ROAD
0617 PM HAIL 10 NE BROOKHAVEN 31.69N 90.32W
07/18/2006 E0.88 INCH LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL AT LAKE
LINCOLN STATE PARK
0620 PM TSTM WND DMG 3 N COLLINS 31.68N 89.56W
07/18/2006 COVINGTON MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN.
0640 PM TSTM WND DMG 5 N BROOKHAVEN 31.66N 90.45W
07/18/2006 LINCOLN MS UNKNOWN
NUMEROUS TREES DOWN ALONG I 55 BETWEEN BROOKHAVEN AND
WESSON.
0640 PM TSTM WND DMG OMA 31.73N 90.14W
07/18/2006 LAWRENCE MS EMERGENCY MNGR
ACOUPLE OF TREES WERE BLOWN DOWN.
0650 PM TSTM WND DMG 4 E CRYSTAL SPRINGS 31.99N 90.29W
07/18/2006 COPIAH MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN
0830 PM TSTM WND DMG 3 SE COLUMBUS 33.47N 88.37W
07/18/2006 LOWNDES MS UTILITY COMPANY
TWO TREES...SEVERAL LARGE LIMBS AND A POWER LINE WAS
BLOWN DOWN JUST OUTSIDE OF COLUMBUS.
&&
CMEThe Jackson/Brandon,MS radar (KDGX), 45 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down on Rhymes Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524946.